Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Viread + Videx + Norvir + Lexiva
Jun 5, 2005

Recently started meds, I've been reading up on the problems with videx viread. I've just started treatment of videx ec, viread, norvir, and lexiva. Should i be concerned with this combination (what's the known risks)?

Thx, Chris

Response from Dr. Wohl

Dear Chris,

Your combo is a bit unusual. That is not to say it won't work but there are other regimens that have more data to support their use.

As you allude to, the combo of Viread (tenofovir) and Videx (ddI) when part of a regimen containing a non-nucleoside such as Sustiva (efavirenz) has been found to be suboptimal with virologic failure and resistance developing rapidly.

It is thought that a cascade of mutations involving ddI and efavirenz is responsible at least in part for the vulnerability of such a regimen. If so, ddI + tenofovir + a protease inhibitor such as Lexiva may not share the same weakness.

I think sticking with a regimen with more data behind it - along the line of Truvada or tenofovir + 3TC plus ritonavir boosted Lexiva - makes more sense.

DW



Previous
Zyban for someone one HIV meds
Next
Not Sure Of What To Do

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement